MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG OPERON D 860 SEAT, CFK, STAINLESS; TABLE, OPERATING-ROOM, ELECTRICAL

BERCHTOLD GMBH & CO. KG OPERON D 860 SEAT, CFK, STAINLESS; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number OT 8602065
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the table moved unexpectedly.They were putting the table in reverse mode and when they moved it, the table jerked.The doctor had been holding a camera under the kidney when it happened and it pierced the kidney which required medical intervention.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
On 7 dec 2023, it was e-mailed in stating table (a11934) moved unexpectedly, needs tech to investigate.They were putting the table in reverse mode and when they moved it, the table jerked.The doctor had been holding a camera under the kidney when it happened and it pierced the kidney.A stryker field service engineer was dispatched to investigate and responded on 7 dec 2023.During this investigation, it was found that the hand pendant was intermittent, but the issue was not replicated.Based on information gathered from the first field service investigation, the field service engineer was sent out again on 20 dec 2023.During the second investigation, there were images taken of the underside of the leg section as well as another 10 cycles of testing.The second investigation was performed to determine if the issue could not be replicated as well as to see if a potential cause of the issue would be objects placed underneath the table.Based on the information that was gathered from the field service engineer, a potential root cause of this issue is the placement of objects underneath the table.This can be seen within some of the damage to the underside of the leg section of the table.This issue could not be replicated and therefore it cannot be confirmed that the issue was caused by placing objects on the underneath base of the table.This issue was discovered during a medical procedure, and there was patient impact and an adverse event reported.This failure mode has not exceeded any threshold and will continue to be monitored per dwi2003.If further information is obtained a supplemental will be filed.
 
Event or Problem Description

Brand Name
OPERON D 860 SEAT, CFK, STAINLESS
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
josh phillips
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key18440129
Report Number0008010153-2024-00001
Device Sequence Number20778558
Product Code GDC
UDI-Device Identifier07613327170160
UDI-Public07613327170160
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOT 8602065
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown